Weight gain as a side effect of antidepressants is very common and distressing. Patients may even stop their medication because they have gained so much weight. No one has a good explanation for how these drugs increase eating. Nonetheless, people report never feeling satisfied after a meal and continually craving carbohydrates. Our research at MIT, and at a Harvard University hospital weight-management center, helped us develop an effective way of preventing or reversing this weight gain. We know that serotonin, the chemical in the brain that regulates mood, also regulates appetite. Antidepressants work only on the mood function of serotonin and may in some way interfere with the appetite function. The solution to this, based on our research, is to increase the ability of serotonin to turn off the need to eat. Seeking help for depression -- and following through with antidepressant medication -- is a courageous and important first step on the road to recovery. But too often, those who take that step find themselves faced with another troubling problem: weight gain. Experts say that for up to 25% of people, most antidepressant medications -- including the popular SSRI (selective serotonin reuptake inhibitor) drugs like Lexapro, Paxil, Prozac, and Zoloft -- can cause a weight gain of 10 pounds or more. "This is a phenomenon that I first noticed years ago when Prozac first came on the market. It didn't initially show up in the clinical trials because most of them were eight to 12 weeks in length, and the weight gain generally occurs with longer use. But it's definitely one of the side effects of this and other antidepressant medications," says Norman Sussman, MD, a psychiatrist and associate dean for postgraduate medical programs at the NYU School of Medicine. A review published in 2003 in the Cleveland Clinic Journal of Medicine stated that while weight gain is a possible side effect with SSRI antidepressant drugs, it may be more likely to occur after six months or more of use. Valtrex ointment Where to buy retin a cream Can you buy viagra over the counter in tenerife NHS medicines information on sertraline - what it's used for, side effects, dosage and who can take it. Learn how Zoloft sertraline is used to treat a number of psychiatric. or upset stomach, diarrhea, sweating, tremor, or a decreased appetite. In turn, an improved appetite associated with improved mood may result in increased weight. Adults generally tend to gain weight as they age, regardless of the. Hey all, I just started taking Zoloft (25 mg ) and I noticed by the 3-4 day I had no appetite. I would feel hungry later on in the day after not eating for hours but I still wasn’t able to eat a lot. I already suffer from poor appetite and am currently underweight ( I have been struggling with depression and anxiety) so I really am scared to lose any more weight on this medication. I’ve been so scared that I purposely missed my dosage yesterday. I wouldn’t mind staying on it to see if the symptom fades but I’m nervous that this a side effect of the medication. I feel like maybe asking my doctor if I can switch to Paxil since I heard it’s more prone to cause weight gain. It took about a month before I fully got it back and then another month to re-learn how to eat. Does anyone have experience with loss of appetite when starting Zoloft? Ensure shakes and bland foods like mashed potatoes are a big help during this time. Like the other commenter, I lost my appetite for a month when I started. I just wasn't hungry at all and had to force myself to eat. I have been on zoloft (50mg) for 2 weeks (today) and I have ZERO appetite. I just can't tell where you're coming from. Anxiety can cause you to lose your appetite or be hungry but barely able to eat. You state you have no appetite and yet you say "But I am hungry"... If you can get yourself so worked up about eating something snack-like and smooth like yogurt when you're worried about nutrition and then cause yourself to vomit, you either misstated something or you're very upset and/or anxious. I know the side effects should start to subside but it's driving me crazy to not have proper nutrition. But I am hungry, I just make myself eat and then I get worked up and end up throwing up... Any suggestions of what I might be able to do to increase my appetite?? A common side effect of Zoloft is decreased appetite or weight loss. The frequency of weight gain isn't known and would be common if plenty of people were reporting it. Zoloft appetite Zoloft No Appetite — Premier Supplier Of Canada Drugs - Bullion, What to Keep in Mind If Your Doctor Prescribes Zoloft - Verywell Mind Can metformin cause coughingPrednisone effectsFluconazole for tinea pedis We know that serotonin, the chemical in the brain that regulates mood, also regulates appetite. Antidepressants work only on the mood function of serotonin and. Ten Tips to Prevent Weight Gain on Antidepressants Psychology.. Antidepressants and weight gain What causes it? - Mayo Clinic. Medication Discount Program. Can Zoloft Increase Appetite. I have been on zoloft 50mg for 2 weeks today and I have ZERO appetite. Most people have complained about weight gain. I am having the. It turns out that your choice of antidepressant can alter your appetite. SSRIs, or selective serotonin re-uptake inhibitors like Zoloft, function by. Also, appetite and zoloft every body when i wake often i have an drugstoreit mood that is very direct. Not, you should work alone with your avail doctor use.